Alert archive / Idaho / Special Weather Statements in 2014

Special Weather Statement, NWS Pocatello, ID

August 8, 2014Camas County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 8, 2014, 3:13 PM MDT for Camas County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 3:13 PM MDT (21:13 UTC)
Expired
Aug 8, 2014, 4:15 PM MDT
In force
62 min
Issued by
NWS Pocatello, ID

County Camas County, ID

The radar

The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WWUS85 KPIH 082113
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
313 PM MDT FRI AUG 8 2014

IDZ031-082215-
BLAINE ID-
313 PM MDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GALENA...MOVING SLOWLY 
EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH 
HEAVY RAIN ACROSS THE NORTHERN HALF OF THE BEAVER CREEK BURN SCAR 
THROUGH 400 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN BLAINE COUNTY...

LAT...LON 4376 11446 4352 11455 4353 11460 4356 11460
      4360 11469 4366 11467 4368 11470 4373 11468
      4374 11470 4378 11470
TIME...MOT...LOC 2112Z 283DEG 6KT 4368 11475

$$

HUSTON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:46 PM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 8, 1:46 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
146 PM MDT FRI AUG 8 2014

.DISCUSSION...

MOIST PATTERN CONTINUES ACROSS THE REGION. THUNDERSTORMS ARE
DEVELOPING ACROSS THE MOUNTAINS AND HIGHLANDS THIS AFTERNOON. THE
LOW PRESSURE SYSTEM RESPONSIBLE FOR PRODUCING WIDESPREAD
THUNDERSTORMS OVER THE PAST FEW DAYS HAS MOVED EAST OF THE REGION.
AS A RESULT...COVERAGE IS SOMEWHAT LOWER TODAY...MAINLY CONFINED TO
THE MOUNTAINS AND HIGHLANDS. HEAVY RAIN IS STILL A POSSIBILITY WITH
THESE STORMS AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
BEAVER CREEK BURN AREA THROUGH TONIGHT.

A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION ON
SATURDAY. THIS WILL FIRE OFF SEVERAL THUNDERSTORMS ACROSS THE ENTIRE
REGION SATURDAY AFTERNOON. HAVE INCREASED CHANCES BY ABOUT 10
PERCENT EVERYWHERE. DEBATING WHETHER OR NOT TO CONTINUE THE FLOOD
WATCH INTO SATURDAY. THE COVERAGE APPEARS TO BE A LITTLE LESS AROUND
THE SHOSHONE TO KETCHUM AREAS ON SATURDAY. WILL HOLD OFF ON
EXTENDING THE FLOOD WATCH AND ALLOW MID SHIFT TO REEVALUATE. ELSEWHERE
HEAVY RAIN WITH THUNDERSTORMS WILL REMAIN A STRONG POSSIBILITY.

MAY GET A BIT OF A REPRIEVE ON SUNDAY AND MONDAY AS AN UPPER LEVEL
RIDGE SETTLES IN OVER THE REGION. MONSOON MOISTURE WILL REMAIN IN
PLACE...HOWEVER THE RIDGE WILL HELP TO SQUASH ACTIVITY FROM
DEVELOPING IN MANY AREAS. BEST CHANCES FOR STORMS WILL BE IN THE
MOUNTAINS...BUT COVERAGE MAY REMAIN ISOLATED.

BY MIDDLE OF NEXT WEEK AN UPPER TROUGH OVER THE PACIFIC NORTHWEST
WILL HELP TO ENHANCE THUNDERSTORMS COVERAGE ONCE AGAIN. COULD BE
RATHER WET AGAIN FROM MIDWEEK ONWARD.

VALLE

&&

.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS
AFTERNOON AND EARLY EVENING.  HAVE VICINITY THUNDERSTORMS AT ALL TAF
SITES.   BEST CHANCE ON STATION WOULD BE SUN.  EXPECT AFTERNOON
CONVECTION AGAIN ON SATURDAY.   WINDS WILL BE LIGHT OUTSIDE OF
CONVECTIVE ACTIVITY WITH VFR CONDITIONS EXPECTED.   ONLY NON VFR
CONDITIONS UNDER HEAVY THUNDERSTORM RAIN.
GK

&&

.FIRE WEATHER...VERY MOIST AIR MASS CONTINUES TO PERSIST OVER
SOUTHEAST IDAHO TODAY.   ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED ACROSS THE ENTIRE REGION EARLY THIS EVENING.
EXPECT THE SHOWERS AND THUNDERSTORMS TO AGAIN DEVELOP SATURDAY.
RELATIVELY HIGH HUMIDITY WILL CONTINUE INTO NEXT WEEK WITH PERHAPS
ANOTHER RELATIVELY WET PERIOD BY THE MIDDLE OF THE WEEK.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING IDZ031.

&&

In the hours before

Local storm report, Aug 8, 2:56 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
256 PM MDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             3 N HAILEY              43.56N 114.31W
08/08/2014  E0.25 INCH       BLAINE             ID   TRAINED SPOTTER

            PEA SIZE HAIL

&&

DPHELPS
Special weather statement, Aug 8, 3:06 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
306 PM MDT FRI AUG 8 2014

IDZ031-082200-
BLAINE ID-
306 PM MDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KETCHUM...MOVING SLOWLY EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN THROUGH 400 PM MDT.

LOCATIONS IMPACTED INCLUDE...
   KETCHUM AND SUN VALLEY...

LAT...LON 4385 11453 4386 11451 4383 11427 4381 11423
      4377 11414 4356 11423 4368 11460
TIME...MOT...LOC 2106Z 286DEG 4KT 4375 11444

HUSTON
Special weather statement, Aug 8, 3:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
313 PM MDT FRI AUG 8 2014

IDZ031-082215-
BLAINE ID-
313 PM MDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GALENA...MOVING SLOWLY
EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN ACROSS THE NORTHERN HALF OF THE BEAVER CREEK BURN SCAR
THROUGH 400 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN BLAINE COUNTY...

LAT...LON 4376 11446 4352 11455 4353 11460 4356 11460
      4360 11469 4366 11467 4368 11470 4373 11468
      4374 11470 4378 11470
TIME...MOT...LOC 2112Z 283DEG 6KT 4368 11475

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:13 PM MDTSpecial Weather StatementPIH47 min
Aug 8, 3:06 PM MDTSpecial Weather StatementPIHCamas54 min
Aug 8, 3:47 PM MDTFlash Flood WarningPIHBlaine3 hr
Aug 8, 4:05 PM MDTSpecial Weather StatementPIHCassia55 min
Aug 8, 4:09 PM MDTSpecial Weather StatementPIHBingham66 min
Aug 8, 4:13 PM MDTSpecial Weather StatementPIHBlaine62 min
Aug 8, 4:20 PM MDTSpecial Weather StatementPIHButte55 min
Aug 8, 4:34 PM MDTFlash Flood WarningPIHCassia3 hr
Aug 8, 4:54 PM MDTSpecial Weather StatementPIHBlaine51 min
Aug 8, 5:02 PM MDTSpecial Weather StatementPIHCaribou, Oneida58 min
Aug 8, 5:44 PM MDTFlash Flood WarningPIHBannock3 hr

Nearby

Special Weather Statements in Idaho, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.